Please use this identifier to cite or link to this item: https://scholarbank.nus.edu.sg/handle/10635/124630
Title: Multiple indomethacin-induced colonic perforations in an adolescent
Authors: Loh, A.H.P.
Ong, L.Y.
Liew, W.K. 
Arkachaisri, T.
Lee, V.K.M.
Narasimhan, K.L.
Jacobsen, A.S.
Keywords: Adverse drug reactions
Colonic diseases
Indomethacin
Intestinal perforation
Non-steroidal anti-inflammatory drugs
Issue Date: Apr-2011
Citation: Loh, A.H.P.,Ong, L.Y.,Liew, W.K.,Arkachaisri, T.,Lee, V.K.M.,Narasimhan, K.L.,Jacobsen, A.S. (2011-04). Multiple indomethacin-induced colonic perforations in an adolescent. Singapore Medical Journal 52 (4) : 82-84. ScholarBank@NUS Repository.
Abstract: Colonic perforation is an uncommon cause of acute abdomen in paediatric patients, and can present a diagnostic enigma as well as management challenge to the paediatric surgeon. An adolescent developed multiple colonic perforations following a short course of oral indomethacin, requiring emergency hemicolectomy. This is the youngest known case of enteral non-steroidal anti-inflammatory drug (NSAID)-mediated large bowel injury. We review current evidence on NSAID-related enteropathy, and postulate potentiating mechanisms that may have accounted for the unusually rapid clinical course of our patient.
Source Title: Singapore Medical Journal
URI: http://scholarbank.nus.edu.sg/handle/10635/124630
ISSN: 00375675
Appears in Collections:Staff Publications

Show full item record
Files in This Item:
There are no files associated with this item.

Page view(s)

24
checked on Jul 12, 2019

Google ScholarTM

Check


Items in DSpace are protected by copyright, with all rights reserved, unless otherwise indicated.